Results 1 to 2 of 2

Thread: Lyrica

  1. #1
    Senior Member mike's Avatar
    Join Date
    Jul 2001
    Location
    Florence, Kentucky
    Posts
    885

    Lyrica

    My doctor had me try Lyrica some time ago and it did not appear to help the continuous burning so I stopped and went back to my usual regimen of 2100mg of Gabapentin. My doctor asked me to try Lyrica again and suggested I stay on my Gabapentin dose while taking 300mg of Lyrica daily and gradually going over to 600mg of Lyrica and dropping off the Gabapentin and eventually eliminating it. My recent experience with the 300mg of Lyrica is that my ankle edema increased dramatically, and I had a dry month while trying to sleep. My doctor then suggested that I drop the Gabapentin totally and stay on just the 300mg of Lyrica. The edema did not change. I have two questions: Is there any way to reduce this edema? I am using compression hose, and elevate my feet when I can but this doesn't appear to help. Would Lasix help?
    The other question is that since I have been on Lyrica and my edema has increased, I have noticed a problem with my walking, as my muscles get tired quite easily. Can edema be responsible for this? I should mention that I do not have a other conditions that would contribute to the edema such as heart problems. I also had a neurological check a couple of months ago with comparative MRI's which showed no difference. Sorry to be so wordy. Would appreciate your comments.
    mike

  2. #2
    Some people get edema with both these two drugs, some only with one or the other. Compression hose and periodic elevation of your legs above your heart during the day will help. Walking may feel different because edema can compress your nerves and muscles leading to your feet. It can also make you more vulnerable to skin breakdown in your feet.

    I would avoid Lasix. It is a powerful diuretic that can cause problems with electrolyte imbalance, and can make you more dizzy as it can deplete your body of blood volume (which is why it is used for cardiac failure). A small dose of a less powerful diuretic may be tried first, but all the loop diuretics can make you have more problems with dizziness and increase the risks for falls, so be careful.

Similar Threads

  1. Replies: 198
    Last Post: 03-31-2015, 05:35 PM
  2. Lyrica - Nurse or Dr.
    By Karla523 in forum Care
    Replies: 25
    Last Post: 04-14-2014, 05:41 PM
  3. Lyrica
    By xmarine in forum Pain
    Replies: 135
    Last Post: 04-28-2013, 11:43 PM
  4. Lyrica Side FX?
    By LaMemChose in forum Care
    Replies: 13
    Last Post: 06-11-2012, 12:08 AM
  5. Major Lyrica Woes
    By LaMemChose in forum Care
    Replies: 10
    Last Post: 06-27-2006, 05:21 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •